Florida, 2006

Damaging Wind in Florida, May 8, 2006

May 8, 2006 · NWS MOB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at May 8, 2:11 PM CST, 6 hours 29 minutes earlier.

Area forecast discussion, May 8, 2:11 PM CST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT MON MAY 8 2006

.SHORT TERM...(TONIGHT AND TUESDAY)...
WATER VAPOR IMAGERY TODAY SHOWS A STREAM OF MOISTURE EXTENDING FROM
THE BAJA...ACROSS TEXAS AND INTO THE SOUTHERN STATES AS A ZONE OF
WESTERLIES BRINGS SUBTLE MID LEVEL DISTURBANCES EASTWARD. LATEST
SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY FROM SOUTHERN GEORGIA
WESTWARD ACROSS THE GULF COAST INTO SOUTHEAST TEXAS. IT IS THIS
BOUNDARY THAT HAS BEEN PROVIDING A FOCUSING MECHANISM FOR DAYTIME
CONVECTION OVER THE GULF COASTAL ZONES. WITH THE DEGREE OF
INSTABILITY AND MOISTURE IN PLACE ALONG WITH A CONTRIBUTION OF WEAK
FORCING FROM PASSING MID LEVEL DISTURBANCES OVER THE SURFACE
FRONT...ADDITIONAL THUNDERSTORM DEVELOPMENT IS SUPPORTED...LINGERING
INTO THE EARLY EVENING WITH SLIGHTLY HIGHER CHANCES ALONG THE
SOUTHERN ZONES. WILL BE A MILD/MUGGY NIGHT WITH DAYTIME MAXES ON
TUESDAY AVERAGING IN THE MID 80S.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)...
NEXT FRONTAL BOUNDARY SLIDES SOUTHEAST INTO THE SOUTHERN STATES ON
WEDNESDAY. THIS FEATURE LIFTS AN UNSTABLE AND DEEPLY MOIST ATMOSPHERE
FAVORING AN INITIATION OF THUNDERSTORMS FROM NORTHWEST TO SOUTHEAST
WEDNESDAY TO EARLY THURSDAY ACROSS THE AREA. IN THE WAKE OF THE FRONT...LATE
WEEK WEATHER LOOKS DRIER UNDER THE INFLUENCE OF HIGH PRESSURE. THE
NEXT FRONTAL BOUNDARY IS FORECAST TO SETTLE INTO THE DEEP SOUTH SUNDAY
AND STALLS NEAR THE AREA THROUGH MONDAY. EXTENDED RANGE TEMPERATURES
ARE REASONABLY CLOSE TO CLIMATOLOGY. /10

&&

.MARINE...A LIGHT SOUTHERLY FLOW CONTINUES THROUGH TUESDAY WHILE A
LOW PRESSURE SYSTEM ADVANCES FROM THE SOUTHERN PLAINS.  THE ONSHORE
FLOW STRENGTHENS SOMEWHAT ON WEDNESDAY...THEN SWITCHES TO A MODERATE
TO STRONG OFFSHORE FLOW ON THURSDAY AS THE LOW PRESSURE SYSTEM
BRINGS A COLD FRONT THROUGH THE MARINE AREA.  THE OFFSHORE FLOW
SUBSIDES THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE REBUILDS OVER
THE AREA. /29

&&

.FIRE WEATHER...DAYTIME HUMIDITY REMAINS WELL AWAY FROM CRITICAL THRESHOLDS.
AHEAD OF MID WEEK FRONT WEDNESDAY...TRANSPORT WINDS ARE FORECAST TO
INCREASE WITH DAYTIME DISPERSION INDICES RISING AS WELL. IN THE WAKE
OF THE FRONT...A DRIER AIRMASS SETS UP ACROSS THE FORECAST AREA LATE
IN THE WEEK. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      67  87  71  87 /  30  40  30  40
PENSACOLA   69  83  71  84 /  30  30  30  40
DESTIN      72  82  71  81 /  20  30  30  40
EVERGREEN   62  86  68  86 /  20  50  30  50
WAYNESBORO  64  87  68  88 /  20  40  30  50
CAMDEN      63  87  68  87 /  20  40  30  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 8, 8:11 AM CST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
911 AM CDT MON MAY 8 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
911 AM CDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
A PORTION OF THE AREA UNDER A SLIGHT RISK OF SEVERE STORMS TODAY.
THIS AREA IS ALONG AND SOUTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO
MONROEVILLE TO ANDALUSIA ALABAMA. THE SLIGHT RISK IS IN PLACE DUE TO
THE DEGREE OF INSTABILITY IN PLACE...MOISTURE...FRONTAL BOUNDARY IN
THE AREA...AND A ZONE OF MID LEVEL DISTURBANCES SLIDING EASTWARD FROM
TEXAS EASTWARD ACROSS THE GULF COAST. DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY THREATS IN ANY SCATTERED SEVERE STORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL APPROACH THE CENTRAL GULF COAST REGION BY MIDWEEK.
SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED AHEAD OF THE
FRONT. THE POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS WILL EXIST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED THIS AFTERNOON INTO EARLY EVENING FOR SEVERE WEATHER
OPERATIONS.

In the hours before

Local storm report, May 8, 5:08 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
608 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 NW GULFCREST          31.02N 88.26W
05/08/2006  E1.00 INCH       MOBILE             AL   BROADCAST MEDIA

0516 PM     HAIL             GULFCREST               31.00N 88.24W
05/08/2006  E1.00 INCH       MOBILE             AL   BROADCAST MEDIA

            QUARTER SIZE HAIL COVERING A PORCH

0520 PM     HAIL             GULFCREST               31.00N 88.24W
05/08/2006  E0.88 INCH       MOBILE             AL   PUBLIC

            NICKEL SIZE HAIL COVERING THE GROUND IN SPOTS

&&

CULLEN
Special weather statement, May 8, 5:16 PM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
616 PM CDT MON MAY 8 2006

ALZ062-090000-
UPPER BALDWIN-
INCLUDING THE CITIES OF...BAY MINETTE...
616 PM CDT MON MAY 8 2006

...A STRONG...BUT WEAKENING...THUNDERSTORM MOVING INTO NORTHERN
BALDWIN COUNTY...

AT 608 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES NORTHWEST OF HURRICANE...AND MOVING SOUTHEAST AT
15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
I65 AND AL 225...HURRICANE...I65 AND AL 59...CROSSROADS
AND CARPENTER THROUGH 700 PM CDT.

THIS THUNDERSTORM IS WEAKENING RAPIDLY...BUT COULD STILL PRODUCE
SOME SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND
GUSTS OF 35 TO 45 MPH THROUGH 630 PM.  AFTER 630 PM...THE STORM IS
EXPECTED TO CONTINUE WEAKENING AS IT MOVES SOUTHEAST ACROSS NORTHERN
BALDWIN COUNTY AND DISSIPATES.
Special weather statement, May 8, 5:33 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
633 PM CDT MON MAY 8 2006

ALZ052-090000-
WASHINGTON-
633 PM CDT MON MAY 8 2006

...A STRONG THUNDERSTORM DEVELOPING OVER WASHINGTON COUNTY...

AT 625 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTH OF HAWTHORN. THE STORM WAS MOVING
SOUTHEAST AT 5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS...TO THE SOUTH OF HAWTHORN AND
JUST NORTH OF MCINTOSH THROUGH 700 PM CDT.

THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL. DANGEROUS
CLOUD TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH ARE ALSO
POSSBILE.

STAY TUNED FOR ANY POSSIBLE WARNINGS.
Special weather statement, May 8, 5:58 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
658 PM CDT MON MAY 8 2006

MSZ076-079-090045-
GEORGE-GREENE-
INCLUDING THE CITIES OF...LUCEDALE...
658 PM CDT MON MAY 8 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE AND GREENE
COUNTIES...

AT 651 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES NORTHEAST OF BEXLEY...MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS OF NORTH CENTRAL GEORGE COUNTY
AND SOUTH CENTRAL GREENE COUNTY BETWEEN VERNAL AND LUCEDALE THROUGH
745 PM CDT.

THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.
Special weather statement, May 8, 6:41 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
741 PM CDT MON MAY 8 2006

ALZ053-055-090115-
MONROE-CLARKE-
INCLUDING THE CITIES OF...MONROEVILLE...
741 PM CDT MON MAY 8 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER MONROE AND CLARKE
COUNTIES...

AT 733 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHEAST OF GAINESTOWN...AND MOVING EAST AT 25
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MANISTEE...PERDUE HILL...MEGARGEL...FRISCO CITY AND MEXIA THROUGH 815
PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 8, 7:49 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
849 PM CDT MON MAY 8 2006

ALZ059-060-FLZ005-090300-
ESCAMBIA-COVINGTON-INLAND OKALOOSA-
849 PM CDT MON MAY 8 2006

...STRONG THUNDERSTORMS BEING DETECTED OVER ESCAMBIA...COVINGTON AND
OKALOOSA COUNTIES...

AT 841 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER ESCAMBIA...COVINGTON AND OKALOOSA
COUNTIES...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
PLEASANT HOME...FALCO...WING...RED OAK...WATKINS BRIDGE AND LAUREL
HILL THROUGH 1000 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND
SOUTHEAST MISSISSIPPI.

The radar

The Mobile radar (KMOB), 98 km away, was scanning. The volume nearest the first event began at 02:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
May 8, 8:40 PM CST to 8:42 PM CST
Where
Escambia County, Century
Measured
61 kt (70 mph) estimated gust
Property damage
$12,000
Reported by
EMERGENCY MANAGER
Coordinates
30.967, -87.267

High winds from a thunderstorm blew down several trees and power lines near Century. Wind speeds were estimated at around 70 MPH.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505985.